Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What is the affect of taking dothep along with another anti-depressant such as endep?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
what is the affect of taking dothep in conjunction with another anti-depressant such as endep?
Posted Thu, 20 Jun 2013 in Mental Health
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
Thanks for the query.

Dothep contains dothiepin or dosulepin.
And Endep contains amitriptyline.
Both of these belong to tricyclic antidepressant drugs group.
As both these are having similar action, if used simultaneously that can lead to drug interactions.
And can increase the side effects due to anti-cholinergic activity like nausea, muscle stiffness, dizziness, mood changes, urinary retention, tremors etc.
So better to avoid simultaneous usage of both drugs. And choose any one of them with your doctor’s advice.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: What is the affect of taking dothep along with another anti-depressant such as endep? 15 minutes later
Would the sudden cessation of, say, Endep, to be replaced by Valium on a long term basis have the affect of an increase of the consumption of alcohol?
 
 
Answered by Dr. Sree Gouri SR 2 hours later

Hi,

Valium contains diazepam.
Both alcohol and valium are central nervous system depressants. So drinking alcohol while taking valium may increase the side effects of valium and also the person may become more sensitive to the effects of alcohol.
So alcohol intake is not recommended while being on valium.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor